Alert archive / Minnesota / Areal Flood Warnings in 2011
Areal Flood Warning 14, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood warning at Apr 18, 2011, 3:32 PM CDT for 6 counties in Minnesota. It was in force for 4 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2011, 3:32 PM CDT (20:32 UTC)
- Expired
- Apr 22, 2011, 6:30 PM CDT
- In force
- 4 days
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, MN, Chippewa County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 131 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
480
WGUS43 KMPX 182032
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
332 PM CDT MON APR 18 2011
MNC015-023-103-127-129-173-202330-
/O.NEW.KMPX.FA.W.0014.110418T2032Z-110420T2330Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA MN-YELLOW MEDICINE MN-RENVILLE MN-REDWOOD MN-BROWN MN-
NICOLLET MN-
332 PM CDT MON APR 18 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* FLOOD WARNING FOR PAST RAIN AND SNOW MELT IN...
NORTHEASTERN BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
NORTHEASTERN REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
NORTHEASTERN YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
SOUTH CENTRAL CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
SOUTHWESTERN RENVILLE COUNTY IN CENTRAL MINNESOTA...
WESTERN NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...
* UNTIL 630 PM CDT WEDNESDAY
* LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS CONTINUE
TO REPORT LOCALIZED FLOODING PROBLEMS ALONG THE MINNESOTA RIVER.
PRECIPITATION CHANCES WILL RETURN TO THE AREA TUESDAY AFTERNOON
AND INTO TUESDAY NIGHT. THE PRECIPITATION IS EXPECTED TO START AS
RAIN BUT TRANSITION TO SNOW OVERNIGHT. TOTAL PRECIPITATION AMOUNTS
ARE EXPECTED TO BE AROUND 0.5 INCH OF LIQUID. DEPENDING ON HOW
MUCH PRECIPITATION OCCURS AND THE FORM THAT IT FALLS IN WILL
DETERMINE WHETHER ON NOT THE PRECIPITATION WILL AGGRAVATE THE
CURRENT FLOODING SITUATION. MONITOR LATER STATEMENTS FOR
ADDITIONAL DETAILS.
* SOME LOCATIONS THAT CONTINUE TO REPORT PROBLEMS ARE MAINLY ALONG
THE MINNESOTA RIVER FROM MONTEVIDEO DOWNSTREAM TO AROUND NEW ULM.
FOR ROAD CLOSURE INFORMATION...PLEASE REFERENCE MNDOT 511
WEBSITE OR YOUR LOCAL COUNTY OR CITY WEBSITES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RUNOFF FROM PAST RAIN AND SNOWMELT CONTINUE TO CAUSE LOCALIZE
FLOODING ALONG THE MINNESOTA RIVER AS WELL AS SMALL CREEKS AND
STREAMS IMMEDIATELY AS THEY FEED INTO THE MINNESOTA. AREAS
IMPACTED INCLUDE...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS AND THE MINNESOTA RIVER.
&&
LAT...LON 4500 9570 4472 9521 4432 9434 4422 9438
4463 9536 4487 9576
$$
DFC3 follow-up statements
178
WGUS83 KMPX 192123
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
423 PM CDT TUE APR 19 2011
MNC015-023-103-127-129-173-202330-
/O.CON.KMPX.FA.W.0014.000000T0000Z-110420T2330Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA MN-YELLOW MEDICINE MN-RENVILLE MN-REDWOOD MN-BROWN MN-
NICOLLET MN-
423 PM CDT TUE APR 19 2011
...FLOOD WARNING FOR PREVIOUS RUNOFF REMAINS IN EFFECT FOR AREAS
ALONG THE MINNESOTA RIVER IN SOUTHWESTERN RENVILLE COUNTY
...NORTHWESTERN NICOLLET...NORTHEASTERN BROWN...NORTHEASTERN REDWOOD
..NORTHEASTERN YELLOW MEDICINE AND SOUTH CENTRAL CHIPPEWA COUNTIES
IN WEST CENTRAL AND CENTRAL MINNESOTA UNTIL 630 PM CDT WEDNESDAY...
LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS CONTINUE
TO REPORT LOCALIZED FLOODING PROBLEMS ALONG THE MINNESOTA RIVER.
SNOW WILL SPREAD NORTH ACROSS THE AREA TONIGHT AND CONTINUE THROUGH
WEDNESDAY MORNING. LIQUID PRECIPITATION AMOUNTS WILL BE
LIGHT...TYPICALLY AROUND ONE TO TWO TENTHS OF AN INCH. WHILE HIGHS
ON WEDNESDAY WILL BE COOL... ONLY IN THE LOWER 40S...MOST OF THE
SNOW SHOULD MELT IN THE AFTERNOON ON WEDNESDAY. HOWEVER EVEN ONCE
THE SNOW MELTS IT IS NOT EXPECTED TO FURTHER AGGRAVATE THE CURRENT
FLOODING SITUATION.
WE REMAIN IN AN ACTIVE WEATHER PATTERN HOWEVER WITH ANOTHER SYSTEM
EXPECTED THURSDAY NIGHT THROUGH FRIDAY NIGHT AND THAN ANOTHER SYSTEM
IN THE FIRST PART OF NEXT WEEK. SO INDIVIDUALS WITH INTEREST ALONG
THE UPPER MINNESOTA RIVER SYSTEM ARE ENCOURAGED TO MONITOR LATER
STATEMENTS.
LAT...LON 4500 9570 4472 9521 4432 9434 4422 9438
4463 9536 4487 9576
$$
DFC734
WGUS43 KMPX 202019
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
319 PM CDT WED APR 20 2011
MNC015-023-103-127-129-173-222330-
/O.EXT.KMPX.FA.W.0014.000000T0000Z-110422T2330Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA MN-YELLOW MEDICINE MN-RENVILLE MN-REDWOOD MN-BROWN MN-
NICOLLET MN-
319 PM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS EXTENDED THE
* FLOOD WARNING FOR LOCALIZED FLOODING ALONG THE MINNESOTA RIVER
IN...
NORTHEASTERN BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
NORTHEASTERN REDWOOD COUNTY IN SOUTHWEST MINNESOTA...
NORTHEASTERN YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
NORTHWESTERN NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...
SOUTH CENTRAL CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
SOUTHWESTERN RENVILLE COUNTY IN CENTRAL MINNESOTA...
* UNTIL 630 PM CDT FRIDAY
* LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO
REPORT LOCALIZED FLOODING PROBLEMS ALONG THE MINNESOTA RIVER.
* PRECIPITATION AMOUNTS FROM THIS PAST STORM WERE FAIRLY LIGHT
IN NATURE...BASICALLY AROUND A TENTH OF AN INCH AND LESS.
HENCE THIS ADDITIONAL PRECIPITATION WILL NOT FURTHER
AGGRAVATE THE CURRENT FLOODING SITUATION.
THE UPPER MISSISSIPPI RIVER VALLEY REMAINS IN AN ACTIVE WEATHER
PATTERN HOWEVER...WITH A SYSTEM EXPECTED THURSDAY NIGHT THROUGH
FRIDAY NIGHT AND THAN ANOTHER SYSTEM IN THE FIRST PART OF NEXT
WEEK. SO INDIVIDUALS WITH INTEREST ALONG THE UPPER MINNESOTA
RIVER SYSTEM ARE ENCOURAGED TO MONITOR LATER STATEMENTS.
LAT...LON 4500 9570 4472 9521 4432 9434 4422 9438
4463 9536 4487 9576
$$
DFC616
WGUS83 KMPX 212052
FLSMPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
352 PM CDT THU APR 21 2011
MNC015-023-103-127-129-173-222330-
/O.CON.KMPX.FA.W.0014.000000T0000Z-110422T2330Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHIPPEWA MN-YELLOW MEDICINE MN-RENVILLE MN-REDWOOD MN-BROWN MN-
NICOLLET MN-
352 PM CDT THU APR 21 2011
...FLOOD WARNING FOR LOCATIONS ALONG THE MINNESOTA RIVER CONTINUES
FOR SOUTHWESTERN RENVILLE COUNTY...NORTHWESTERN
NICOLLET...NORTHEASTERN BROWN...NORTHEASTERN REDWOOD... NORTHEASTERN
YELLOW MEDICINE AND SOUTH CENTRAL CHIPPEWA COUNTIES IN WEST
CENTRAL...CENTRAL AND SOUTHERN MINNESOTA UNTIL 630 PM CDT FRIDAY...
LAW ENFORCEMENT AND EMERGENCY MANAGEMENT OFFICIALS CONTINUE TO
REPORT LOCALIZED FLOODING PROBLEMS ALONG THE MINNESOTA RIVER.
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION TONIGHT AND
THROUGH FRIDAY NIGHT. PRECIPITATION AMOUNTS WILL AVERAGE BETWEEN A
QUARTER TO A HALF OF AN INCH. THE MAIN FOCUS FOR RAIN IS EXPECTED
DURING THE DAY TOMORROW. WHILE THE PRECIPITATION WILL BE
WIDESPREAD...IT IS NOT EXPECTED TO FURTHER AGGRAVATE THE CURRENT
FLOODING SITUATION.
THE UPPER MISSISSIPPI RIVER VALLEY REMAINS IN AN ACTIVE WEATHER
PATTERN HOWEVER...WITH ANOTHER SYSTEM EXPECTED MONDAY AND INTO
TUESDAY.
INDIVIDUALS WITH INTEREST ALONG THE UPPER MINNESOTA RIVER SYSTEM
ARE ENCOURAGED TO MONITOR LATER STATEMENTS.
LAT...LON 4500 9570 4472 9521 4432 9434 4422 9438
4463 9536 4487 9576
$$
DFCWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood warning went out at Apr 18, 3:30 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 18, 3:30 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
330 PM CDT MON APR 18 2011
.DISCUSSION...
FORECAST CONCERN REMAINS RESOLUTION OF THE POTENTIAL SNOW EVENT
LATER TUESDAY INTO WEDNESDAY. MODELS FAIRLY CONSISTENT ON
MOVEMENT/TRACK OF THE SURFACE LOW FROM ST LOUIS BY TUESDAY
AFTERNOON TO SOUTHERN MICHIGAN BY WED MORNING. MID LEVEL FGEN
ALONG WITH MINUS 15C OMEGA FIELD MOVING HEAVIER BAND OF SNOW
ACROSS MAINLY SOUTHEAST CORNER OF MN INTO SOUTHWEST WISCONSIN. THE
NAM BEING FARTHEST NORTH. FOLLOWED MORE OF A GFS/ECMWF BLEND WITH
THE SNOWFALL TOTALS FORECAST AROUND 3 INCHES ACROSS EAST CENTRAL
MN TO 6 INCHES POSSIBLE NEAR EAU CLAIRE BY WEDNESDAY MORNING.
RESOLVED THE WATCH WITH AN ADVISORY AT THIS TIME.
FOR THE SHORT TERM...WEAK WAVE COMING ACROSS SOUTH DAKOTA. THIS
WILL GENERATE A MIXED RAIN SNOW SCENARIO ACROSS SOUTHERN MINNESOTA
LATER TONIGHT. THERMAL STRUCTURE OF LOWER LEVELS OF COLUMN SUGGEST
A POSSIBLE RAIN/SLEET COMBO FOR A TIME INTO TUESDAY AFTERNOON...
BUT ONLY ACROSS SOUTH CENTRAL MN. IF FORCING REMAINS STRONG ENOUGH
ACROSS SOUTH CENTRAL MN...THE MIXED PRECIPITATION WILL CHANGE OVER
TO ALL SNOW BY TUESDAY EVENING. EXPECT SNOW TUESDAY NIGHT WITH
SYSTEM MOVING OUT OF THE ARE FOR WEDNESDAY AFTERNOON. TEMPERATURES
WILL MOST LIKELY REMAIN IN THE UPPER 30S WHERE PRECIPITATION
REMAINS. MAY SEE SOME LOWER/MID 40S WHERE PRECIPITATION MOVES IN
LATER/ACROSS CENTRAL MN.
LONGER TERM REMAINS COOLER THAN NORMAL THROUGH THE PERIOD. MODELS
CONTINUE TO TREND ANOTHER SYSTEM AFFECTING THE AREA MAINLY THU
NIGHT AND FRIDAY AND AGAIN LATER SUNDAY AND MONDAY. THIS WOULD
PRIMARILY BE OF THE LIQUID VARIETY.
&&
.AVIATION.../18Z TAF ISSUANCE/
GENERALLY VFR CONDITIONS FOR MOST OF THE TAF PERIOD WITH A
RELATIVELY DRY EAST...NORTHEAST FLOW. CLOSE TO MVFR CIGS THOUGH
VCNTY KRWF AFTER MIDNIGHT AS THE FORCING FROM THE PLAINS STORM
MOVES IN. WEAK WARM ADVECTION OVER THE REST OF THE AREA SHOULD
KEEP CIGS AT OR ABOVE 050 UNTIL THE END OF THE TAF PERIOD. THE
STRONGEST LIFT AND FORCING IS JUST BEYOND THE FORECAST PERIOD BUT
EXPECT SOME RAIN AND SNOW SHOWER ACTIVITY TO DEVELOP FROM KRWF
TO KMSP AND KEAU PRIOR TO 18Z.
KM SP...FR CI GS AT OR ABOVE 050 FOR THE PERIOD BUT LIFT AND
FORCING TO BEGIN AFFECTING THE TAF SITE JUST PRIOR TO 18Z. IT
APPEARS THAT STEADY PRECIPITATION IN THE FROM OF RAIN AND SNOW
WILL DEVELOP DURING TUESDAY AFTERNOON. WILL BRING IN VFR CIGS AND
VSBYS AT THAT POINT. GENERALLY EAST WINDS LESS THAN 10 KNOTS BUT
AN INCREASE EXPECTED LATE MORNING TUESDAY WITH A FEW GUSTS TO 20
KNOTS POSSIBLE. EXPECTING 070-090 IN DIRECTION.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER WEATHER ADVISORY FROM 7 PM TUESDAY TO NOON CDT WEDNESDAY
FOR ANOKA-BLUE EARTH-BROWN-CARVER-CHISAGO-DAKOTA-FARIBAULT-
FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-MCLEOD-NICOLLET-
RAMSEY-RICE-SCOTT-SIBLEY-STEELE-WASECA-WASHINGTON-WATONWAN.
WI...WINTER WEATHER ADVISORY FROM 7 PM TUESDAY TO NOON CDT WEDNESDAY
FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-
ST. CROIX.
&&
DWE/JPRHazardous weather outlook, Apr 18, 12:40 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1240 PM CDT MON APR 18 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191745- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1240 PM CDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SOME RIVERS AND THEIR TRIBUTARIES REMAIN IN FLOOD. PLEASE CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A POTENTIAL FOR ANOTHER BOUT OF WINTRY WEATHER TUESDAY INTO WEDNESDAY FROM PARTS OF SOUTH CENTRAL AND EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN...AS ANOTHER STRONG SPRING STORM SYSTEM MOVES FROM THE CENTRAL ROCKIES INTO WESTERN MICHIGAN. THE GREATEST RISK OF SNOW ACCUMULATIONS OF SIX INCHES OR MORE WOULD BE OVER PARTS OF SOUTH CENTRAL MINNEOSTA INTO WEST CENTRAL WISCONSIN BY WEDNESDAY AFTERNOON. THE PRECIPITATION COULD BECOME MIXED WITH SLEET AT TIMES. THERE IS STILL SOME UNCERTAINTY ON THE TRACK OF THE STORM SYSTEM. CONTINUE TO MONITOR THE LATEST FORECAST AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. SOME RIVERS WILL LIKELY REMAIN IN FLOOD THROUGH NEXT WEEK. CONTINUE TO MONITOR FLOOD STATEMENTS FOR THE LATEST UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:09 AM CDT | Winter Storm Watch | MPX | Anoka, Blue Earth, Brown, Carver, Chisago, Dakota and 16 more | 12 hr |
| Apr 18, 3:41 PM CDT | Winter Weather Advisory | MPX | Anoka, Blue Earth, Brown, Carver, Chisago, Dakota and 16 more | 28 hr |
Nearby
Areal Flood Warnings in Minnesota, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.